Posted by Dan (126.96.36.199) on September 15, 1999 at 17:30:03:
Avascular Necrosis is a disease that attacks the ball joints of the body (shoulders and hips). It stops the blood flow which causes in inside of the ball to die, and then compress. This, in time, tears apart the socket, and the entire joint needs to be replaced.
After taking large doses of prednisone to stop the HAs, I was diagnosed with avascular necrosis. The Dr told me that it was a direct result of the prednisone use, but could have been caused by any excessive use of a steriod. It resulted in my needing a total hip replacement about 10 years ago.
I just corresponded with Gwen (from the guest book) who's husband has avascular necrosis, and the only common thread (other than cluster attacks) that she noticed was the use of prednisone.
Is there anyone on the board that has a similar situation? Anyone with avascular necrosis resulting from the use of prednisone?
Post a Followup